New York, 2013Damaging Winds in New York, June 24, 2013
June 24, 2013 · NWS BTV · 2 events in 2 counties and zones
An mid-atmospheric disturbance traveling across a humid, unstable air mass across southern Ontario and southern Quebec provinces of Canada developed a line of thunderstorms during the afternoon of June 24th. These storms moved into the st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An mid-atmospheric disturbance traveling across a humid, unstable air mass across southern Ontario and southern Quebec provinces of Canada developed a line of thunderstorms during the afternoon of June 24th. These storms moved into the st. Lawrence River valley of New York and caused some isolated wind damage during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 24, 5:43 PM EST, 12 minutes earlier.
Area forecast discussion, Jun 24, 5:43 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
643 PM EDT MON JUN 24 2013
.SYNOPSIS...
VERY LITTLE CHANGE IN THE WEATHER IS EXPECTED OVER THE NEXT FEW
DAYS WITH WARM TEMPERATURES...HIGH HUMIDITY...AND DAILY CHANCES
FOR AFTERNOON SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD
PRODUCE SMALL HAIL...GUSTY WINDS AND HEAVY RAINFALL. DAILY HIGHS
IN THE 80S TO NEAR 90 SOME DAYS CAN BE EXPECTED...ALONG WITH MUGGY
LOWS IN THE 60S. A SLIGHT COOLING TREND WILL DEVELOP LATER IN THE
WEEK WHEN A TROUGH OF LOW PRESSURE SETTLES OVER THE AREA...HOWEVER
CHANCES FOR RAIN WILL PERSIST.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 642 PM EDT MONDAY...LINE OF STRONG TO SEVERE THUNDERSTORMS
CURRENTLY MOVING SOUTHEAST OUT OF CANADA AND INTO NORTHERN NEW
YORK WHERE AIR MASS HAS BEEN UNTOUCHED. THUS EXPECTING INSTABILITY
TO BE SUFFICIENT ENOUGH FOR LINE OF STORMS TO REMAIN INTACT AND
WILL KEEP ENHANCED WORDING IN THE FORECAST ACROSS NORTHERN NEW
YORK THE NEXT FEW HOURS. OTHERWISE...AIR MASS OVER VERMONT HAS
BEEN WORKED OVER AND ONLY EXPECTING ISOLATED TO SCATTERED SHOWERS
OR STORMS THROUGH MIDNIGHT BEFORE WEAKENING. PATCHY FOG LOOKS GOOD
AFTER MIDNIGHT WITH PLENTY OF LOW LEVEL MOISTURE AROUND. LOWS WILL
REMAIN IN THE 60S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 417 PM EDT MONDAY...MORE OF THE SAME WEATHER EXPECTED FOR
TUESDAY THROUGH WEDNESDAY WITH ABOVE NORMAL HEAT/HUMIDITY AND
AFTERNOON SHOWERS AND THUNDERSTORMS PROBABLE AS THE NORTH COUNTRY
REMAINS ON THE PERIPHERY OF A HEAT RIDGE WITH SEVERAL WEAK
SHORTWAVES TRACKING THROUGH ON WESTERLY FLOW ALOFT. WESTERLIES SAG
FURTHER SOUTH DURING THIS PERIOD...AND SUFFICIENT INSTABILITY
EXPECTED BOTH DAYS AS WE REMAIN IN WAR AND HUMID AIR MASS.
THE RESULT WILL BE CONTINUED THREAT FOR THUNDERSTORMS...MAINLY
DURING THE PM/EVENING HOURS DURING TIME OF MAX HEATING. WILL HAVE
TO WATCH FOR SOME POTENTIALLY STRONG TO SEVERE STORMS BOTH DAYS.
HAVE ADDED SOME ENHANCED WORDING FOR TUESDAY AND INCLUDED MENTION
OF GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL. SPC HAS INCLUDED
US IN SLIGHT RISK FOR TUESDAY...WITH THREAT HIGHEST OVER NORTHERN
AREAS. MAY NEED SIMILAR WORDING FOR WEDNESDAY AS WELL.
AS FOR TEMPERATURES...HIGHS WILL BE IN THE 80S TO NEAR 90...LOWS
IN THE MID/UPPER 60S...WITH DEWPOINTS IN THE 60S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 133 PM EDT MONDAY...UNSETTLED WEATHER PATTERN PERSISTS
THROUGHOUT THE EXTENDED PERIOD...CONTINUED THREATS OF SHOWERS AND
THUNDERSTORMS WITH WARM...HUMID CONDITIONS EXPECTED. UPPER LEVEL
TROUGH REMAINS OVER THE AREA...DIGGING DEEPER AS BERMUDA HIGH
REMAINS IN PLACE TO THE EAST AND UPPER LEVEL RIDGE OVER THE WRN
USA INTENSIFIES. THIS SCENARIO KEEPS S-SW FLOW OVER THE NORTH
COUNTRY...PERSISTENTLY USHERING IN WARM MOIST AIR. MODEL GUIDANCE
CONTINUES TO SHOW GOOD AGREEMENT...SO CONFIDENT FORECAST FOR WET
CONDITIONS. MAX TEMPS GENERALLY IN THE 70S TO M80S AND MIN TEMPS
RANGE FROM M50S TO M60S WITH MUGGY...STAGNANT AIR.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THROUGH 18Z TUESDAY...VFR CONDITIONS WITH THE ATMOSPHERE ALREADY
DESTABILIZING WITH SHOWERS AND THUNDERSTORMS MAINLY OVER THE CPV
AND AREAS SOUTH AND EAST. SHOWERS AND THUNDERSTORMS WILL BE
SCATTERED WITH SOME STRONG THUNDERSTORMS POSSIBLE...MAINLY THIS
AFTERNOON FROM 17Z-24Z. HAVE INCLUDED VCTS WITH CB AT ALL TAF
SITES AND TEMPO -TSRA WITH CB MAINLY BTWN 18Z AND 00Z/TUESDAY.
EXPECTING MORE FOG AND MIST TO DEVELOP LATER TONIGHT...ESPECIALLY
IN THOSE AREAS THAT RECEIVE RAIN TODAY. BUT PRESSURE GRADIENT
LOOKS TO BE STRONGER THAN PREVIOUS NIGHT...SO EXPECT ANY BR/FG
DEVELOPMENT TO BE MVFR AND RECOVER QUICKLY AFTER SUNRISE.
OUTLOOK 18Z TUESDAY THROUGH SATURDAY...UNSETTLED PATTERN
CONTINUES...DAYTIME VFR CONDITIONS EXPECTED WITH THE EXCEPTION OF
BRIEF MVFR/IFR IN HEAVIER SHOWERS/THUNDERSTORMS MAINLY DURING THE
AFTERNOON AND EVENING HOURS. OVERNIGHT/EARLY MORNING MVFR/IFR
PATCHY FOG AND MIST DEVELOPMENT WILL BE POSSIBLE IF ANY TAF SITE
RECEIVES HEAVY RAINFALL FROM CONVECTION DURING THE DAYTIME.
&&
.EQUIPMENT...
AS OF 133 PM EDT MONDAY...THE AUTOMATED WEATHER OBSERVING SYSTEM
(AWOS) AT THE RUTLAND-SOUTHERN VERMONT REGIONAL AIRPORT (KRUT)
HAS NOT SENT OUT A METAR OBSERVATION SINCE 0155Z. THE FAA AOCC
WHICH HAS MAINTENANCE RESPONSIBILITY FOR THIS SITE HAS OPENED UP
A TROUBLE TICKET FOR THIS SITE...AND CREWS ARE CURRENTLY WORKING
ON IT. THERE IS NO ESTIMATION AT THIS TIME AS TO WHEN THIS
PROBLEM WILL BE FIXED.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...RJS
NEAR TERM...EVENSON
SHORT TERM...RJS
LONG TERM...KGM
AVIATION...WGH/KGM
EQUIPMENT...WFO BTV
Hazardous weather outlook, Jun 24, 2:44 AM EST, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
344 AM EDT MON JUN 24 2013
NYZ026>031-034-035-087-VTZ001>012-016>019-250745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
344 AM EDT MON JUN 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THIS AFTERNOON...MAINLY FROM THE ADIRONDACKS EAST THROUGH VERMONT.
SOME STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY
WINDS...AND HEAVY RAINFALL. WHILE DIFFICULT TO PREDICT AT THIS
TIME...STORMS MAY REACH SEVERE LIMITS WITH SOME ISOLATED FLASH
FLOODING POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
VERY LITTLE CHANGE IN CONDITIONS IS EXPECTED THROUGH THE END OF
THE WEEK WITH AFTERNOON HEAT AND HUMIDITY CONTINUING TO PROVIDE
THE CHANCE FOR SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY
BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 24, 3:38 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
438 PM EDT MON JUN 24 2013
VTZ011-019-242200-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-
438 PM EDT MON JUN 24 2013
...THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...SURFACE RUNOFF AND
ELEVATED STREAMS ACROSS RUTLAND COUNTY...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS SOUTHERN RUTLAND COUNTY PRODUCING HEAVY
RAINFALL NEAR NORTH DORSET. THIS HEAVY RAIN WILL BECOME SURFACE
RUNOFF...AND CAUSE STREAMS...CREEKS AND RIVERS TO QUICKLY RISE. THIS
VERY HEAVY RAIN WILL ALSO CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
DANBY...MT. TABOR...DANBY FOUR CORNERS...PAWLET...NORTH PAWLET...
SOUTH WALLINGFORD...WELLS...TINMOUTH...EAST WALLINGFORD...
WALLINGFORD...CUTTINGSVILLE...MIDDLETOWN SPRINGS...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4330 7303 4331 7325 4332 7326 4354 7325
4357 7327 4375 7325 4377 7282 4338 7285
4335 7285 4334 7287 4330 7287 4330 7296
4329 7299
KGMLocal storm report, Jun 24, 3:45 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
445 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL UNDERHILL CENTER 44.51N 72.90W
06/23/2013 E0.88 INCH CHITTENDEN VT PUBLIC
0325 PM HAIL ORWELL 43.80N 73.30W
06/23/2013 E0.25 INCH ADDISON VT PUBLIC
PEA SIZE HAIL IN ORWELL. TIME ESTIMATED FROM RADAR.
0330 PM HAIL ORWELL 43.80N 73.30W
06/23/2013 M0.50 INCH ADDISON VT PUBLIC
HALF-INCH DIAMETER HAIL. ALSO PRODUCED AROUND AN INCH
OF RAIN A HALF-HOUR.
0354 PM TSTM WND DMG CALAIS 44.37N 72.47W
06/23/2013 WASHINGTON VT TRAINED SPOTTER
MULTIPLE TREES AND TREE LIMBS DOWNED IN THE MAPLE
CORNERS SECTION OF CALAIS. TIME ESTIMATED FROM RADAR.
0532 PM TSTM WND DMG PITTSFORD 43.71N 73.03W
06/23/2013 RUTLAND VT LAW ENFORCEMENT
MULTIPLE TREES AND POWERLINES SNAPPED OFF ON ROUTE 7 IN
PITTSFORD.
0545 PM TSTM WND DMG PITTSFORD 43.71N 73.03W
06/23/2013 RUTLAND VT TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN
0555 PM TSTM WND DMG RUTLAND 43.61N 72.98W
06/23/2013 RUTLAND VT TRAINED SPOTTER
TREES DOWN ALONG LIBRARY AVENUE
0605 PM TSTM WND DMG RUTLAND 43.61N 72.98W
06/23/2013 RUTLAND VT PUBLIC
TREES DOWN NEAR SOUTH STREET
0606 PM TSTM WND DMG RUTLAND 43.61N 72.98W
06/23/2013 RUTLAND VT AMATEUR RADIO
HAM RADIO OPERATOR RELAYED MULTIPLE TREES AND UTILITY
POLES DOWNED IN RUTLAND.
0606 PM TSTM WND DMG NORTH CLARENDON 43.57N 72.97W
06/23/2013 RUTLAND VT AMATEUR RADIO
SEVERAL TREES DOWNED IN NORTH CLARENDON PER HAM RADIO
OPERATOR.
0609 PM TSTM WND DMG 1 N WEST RUTLAND 43.61N 73.05W
06/23/2013 RUTLAND VT COCORAHS
LARGE MAPLE TREE DOWNED ON POWER LINES... ALL OF WHICH
ARE LYING ON TOP OF A VEHICLE.
0200 PM HAIL BURLINGTON 44.48N 73.21W
06/24/2013 E0.25 INCH CHITTENDEN VT PUBLIC
PEA SIZE HAIL FELL ON INTERVALE AVENUE IN BURLINGTON.
0215 PM HAIL ORWELL 43.80N 73.30W
06/24/2013 E1.00 INCH ADDISON VT PUBLIC
QUARTER SIZE HAIL IN ORWELL. FELL FOR ABOUT 5 MINUTES.
0240 PM HAIL LAKE PLACID 44.28N 73.98W
06/24/2013 E0.50 INCH ESSEX NY TRAINED SPOTTER
HALF INCH HAIL AND ESTIMATED 50MPH WIND GUST IN LAKE
PLACID.
0250 PM TSTM WND DMG WATERBURY 44.34N 72.75W
06/24/2013 WASHINGTON VT LAW ENFORCEMENT
FEW TREES DOWN ALONG ROUTE 2 IN WATERBURY
0255 PM HAIL CASTLETON 43.61N 73.18W
06/24/2013 M0.75 INCH RUTLAND VT PUBLIC
PENNY SIZE HAIL ACCOMPANIED BY TORRENTIAL DOWNPOURS IN
CASTLETON.
0415 PM HAIL FAIRFAX 44.67N 73.01W
06/24/2013 E0.25 INCH FRANKLIN VT BROADCAST MEDIA
FOX44 VIEWER REPORTED PEA SIZE HAIL IN FAIRFAX.
&&
EVENT NUMBER BTV1300141 BTV1300142 BTV1300143 BTV1300151 BTV1300144
BTV1300150 BTV1300148 BTV1300149 BTV1300145 BTV1300146 BTV1300147
BTV1300153 BTV1300152 BTV1300154 BTV1300155 BTV1300156 BTV1300157
LOCONTOSpecial weather statement, Jun 24, 3:48 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
448 PM EDT MON JUN 24 2013
VTZ003-005-006-008-016-017-242145-
EASTERN CHITTENDEN VT-EASTERN FRANKLIN VT-LAMOILLE VT-ORLEANS VT-
WASHINGTON VT-WESTERN CHITTENDEN VT-
448 PM EDT MON JUN 24 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL CHITTENDEN...
NORTH CENTRAL WASHINGTON...SOUTH CENTRAL FRANKLIN...SOUTHERN LAMOILLE
AND SOUTHWESTERN ORLEANS COUNTIES...
AT 442 PM EDT...A STRONG THUNDERSTORM WAS NEAR PLEASANT VALLEY...
MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
JOHNSON...EAST JOHNSON...STOWE...MORRISVILLE...CADYS FALLS...ELMORE
STATE PARK...GARFIELD...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4464 7244 4442 7250 4452 7295 4468 7292
LOCONTO
Local storm report, Jun 24, 3:51 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
451 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL BURLINGTON 44.48N 73.21W
06/24/2013 E0.25 INCH CHITTENDEN VT PUBLIC
PEA SIZE HAIL FELL ON INTERVALE AVENUE IN BURLINGTON.
0215 PM HAIL ORWELL 43.80N 73.30W
06/24/2013 E1.00 INCH ADDISON VT PUBLIC
QUARTER SIZE HAIL IN ORWELL. FELL FOR ABOUT 5 MINUTES.
0240 PM HAIL LAKE PLACID 44.28N 73.98W
06/24/2013 E0.50 INCH ESSEX NY TRAINED SPOTTER
HALF INCH HAIL AND ESTIMATED 50MPH WIND GUST IN LAKE
PLACID.
0250 PM TSTM WND DMG WATERBURY 44.34N 72.75W
06/24/2013 WASHINGTON VT LAW ENFORCEMENT
FEW TREES DOWN ALONG ROUTE 2 IN WATERBURY
0255 PM HAIL CASTLETON 43.61N 73.18W
06/24/2013 M0.75 INCH RUTLAND VT PUBLIC
PENNY SIZE HAIL ACCOMPANIED BY TORRENTIAL DOWNPOURS IN
CASTLETON.
0415 PM HAIL FAIRFAX 44.67N 73.01W
06/24/2013 E0.25 INCH FRANKLIN VT BROADCAST MEDIA
FOX44 VIEWER REPORTED PEA SIZE HAIL IN FAIRFAX.
&&
EVENT NUMBER BTV1300153 BTV1300152 BTV1300154 BTV1300155 BTV1300156
BTV1300157
EVENSONSpecial weather statement, Jun 24, 4:40 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
540 PM EDT MON JUN 24 2013
NYZ026>031-035-087-VTZ001>003-005-016-242300-
EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT-GRAND ISLE
VT-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORLEANS VT-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-WESTERN CHITTENDEN VT-WESTERN CLINTON
NY-
WESTERN FRANKLIN VT-
540 PM EDT MON JUN 24 2013
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH CLINTON...
FRANKLIN...GRAND ISLE...NORTHEASTERN ESSEX...NORTHERN ST. LAWRENCE...
NORTHWESTERN CHITTENDEN AND NORTHWESTERN ORLEANS COUNTIES...
AT 530 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
MONTREAL QUEBEC TO GATINEAU QUEBEC TO NEAR OTTAWA ONTARIO...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
HOGANSBURG...FORT COVINGTON...MASSENA...LOUISVILLE...WADDINGTON...
SCIOTA...WEST BANGOR...NORWOOD...WEST PLATTSBURGH...FRANKLIN...
NICHOLS POINT...EXIT 39 I87...
CITIZENS IN NORTHERN NEW YORK AND THE NORTHERN CHAMPLAIN VALLEY ARE
ADVISED TO BE ALERT FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
BOATERS ON THE NORTHERN AND CENTRAL PORTION OF LAKE CHAMPLAIN
SHOULD SEEK SAFE HARBOR IN ADVANCE OF THIS LINE OF STORMS.
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4500 7428 4501 7243 4457 7320 4447 7392
4444 7562 4456 7571 4486 7528 4503 7484Special weather statement, Jun 24, 5:16 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
616 PM EDT MON JUN 24 2013
NYZ027-028-030-031-VTZ001>003-005-006-016-242315-
EASTERN CLINTON NY-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-
NORTHERN FRANKLIN NY-ORLEANS VT-SOUTHERN FRANKLIN NY-
WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN FRANKLIN VT-
616 PM EDT MON JUN 24 2013
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH CLINTON...
FRANKLIN...GRAND ISLE...NORTH CENTRAL CHITTENDEN...NORTHEASTERN
FRANKLIN...NORTHWESTERN LAMOILLE AND NORTHWESTERN ORLEANS COUNTIES...
AT 613 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 32
MILES NORTH OF CLARENCEVILLE TO 12 MILES NORTHWEST OF CLARENCEVILLE
TO COVEY HILL TO KENSINGTON...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ROUSES POINT...MOOERS...SCIOTA...ELLENBURG DEPOT...HOLIDAY POINT...
HOG ISLAND POINT...DAMEAS ISLAND...BUTLER ISLAND...MONTGOMERY
CENTER...EXIT 39 I87...BAKERSFIELD...JAY...
LAT...LON 4501 7225 4485 7237 4468 7274 4454 7353
4500 7425
KGMThunderstorm Wind, Franklin
- When
- June 24, 5:55 PM EST
- Where
- Franklin County, 1.47 mi W of Hogansburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.970, -74.660
Trees downed onto power lines.
Thunderstorm Wind, St. Lawrence
- When
- June 24, 6:25 PM EST
- Where
- St. Lawrence County, 0.69 mi S of Waddington
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 44.860, -75.200
Multiple power lines down and sign blown onto vehicle.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Iowa, June 24, 20131 death · $500,000 · EF1 · 21 events
- Hail and Damaging Wind in New Hampshire, June 24, 201330 injured · 1 in hail · 7 events
- Flash Flooding and Hail in Illinois, June 24, 2013$42 million · 52 kt wind · 7 events
- Flash Flooding and Flood in Iowa, June 24 to 25, 2013$3.9 million · 65 kt wind · 56 events
- Tornado and Damaging Winds in Illinois, June 24, 2013$1.3 million · EF0 · 46 events
- Hail and Damaging Winds in Pennsylvania, June 24, 20131 injured · $285,000 · 1 in hail · 15 events
- Hail and Lightning Strike in Florida, June 24 to 25, 2013$600,000 · 0.88 in hail · 2 events
- Tornadoes and Hail in Illinois, June 24, 2013$70,000 · EF1 · 21 events
- Flash Flooding and Hail in New York, June 24, 2013$107,000 · 1.75 in hail · 36 events
- Flash Flood in Kentucky, June 24, 2013$500,000 · 1 event
- Flood and Hail in Massachusetts, June 24, 2013$116,000 · 1 in hail · 17 events
- Flash Flooding and Flooding in Iowa, June 24 to 30, 2013$119,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455049, 455051.